MAUDE Adverse Event Report: ARTHROCARE CORPORATION QFIX 1.8 MINI SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORPORATION QFIX 1.8 MINI SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72290123
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Perforation (2001)
Date of Event 09/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an acl + lateral extra articular tenodesis it was noted that when deploying the q- fix anchor, the suture turret did not reduce back down to the handpiece as usual.When the suture limbs were removed from the device, the entire suture came out.It was noted when the suture was handed off the table that it somehow torn when the deployment had taken place.The procedure was resumed, after a non-significant delay, using an equivalent s+n back-up.The back up device was used in an additional bone hole.There was a void left.The instrument used to prepare the insertion site was a standard 1.8 qfix mini disposable drill kit.The drill bit was cycled in and out to ensure bone debris were cleared before anchor insertion.No further complications were reported.
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
H11: h3, h6: the reported device was received for evaluation.A visual evaluation showed the device was returned with an original label with the batch number of the complaint on it.The anchor was not returned.The tube ferrule has been pushed back into the handle body allowing the insertion tube to move around freely.The insertion tube distal end has abrasion marks from being in contact with a sharp instrument such as a grasper.The single returned suture has a fraying break in the middle.The cleat is fully extended.A functional evaluation showed the driver can no longer be used to advance the anchor as the spool cleat is fully extended from the body of the handle and the ratchet is locked.Based on the condition of the product material found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specification found that suture strength requirements are specified.A certificate of analysis is required with each shipment verifying suture diameter & knot pull suture strength.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (excessive force or contact with a sharp grasper/instrument).Based on this investigation, the need for corrective action is not indicated.

Brand Name
QFIX 1.8 MINI SUTURE ANCHOR
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23126883
Report Number3006524618-2025-00532
Device Sequence Number13115734
Product Code MBI
UDI-Device Identifier00885556662618
UDI-Public885556662618
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K172165
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72290123
Device Lot Number2168856
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2025
Supplement Date Received by Manufacturer10/24/2025
Initial Report FDA Received Date09/23/2025
Supplement Report FDA Received Date10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown